Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 29, 2016, 2:22 PM EDT for Charlotte County, Sarasota County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2016, 2:22 PM EDT (18:22 UTC)
- Expired
- Mar 29, 2016, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 80 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 2:30 PM EDT | HAIL 0.7 | Englewood, FL | 0.6 INCH DIAMETER HAIL WAS MEASURED IN ENGLEWOOD. |
| Mar 29, 2:30 PM EDT | HAIL 1 | Englewood, FL | QUARTER SIZED HAIL WAS REPORTED IN ENGLEWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted.
475
WUUS52 KTBW 291822
SVRTBW
FLC015-115-291900-
/O.NEW.KTBW.SV.W.0024.160329T1822Z-160329T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
222 PM EDT TUE MAR 29 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SARASOTA COUNTY IN WEST CENTRAL FLORIDA...
NORTHWESTERN CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...
* UNTIL 300 PM EDT
* AT 221 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
NORTH PORT...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTH PORT...PORT CHARLOTTE...GROVE CITY...MURDOCK...SOUTH VENICE...WARM
MINERAL SPRINGS...GULF COVE...EL JOBEAN AND VENICE GARDENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2692 8236 2692 8234 2694 8237 2694 8235
2695 8236 2695 8238 2697 8237 2699 8241
2704 8243 2705 8245 2708 8245 2720 8227
2698 8208 2690 8234
TIME...MOT...LOC 1821Z 242DEG 19KT 2698 8243
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
423
WWUS52 KTBW 291851
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
251 PM EDT TUE MAR 29 2016
FLC015-115-291900-
/O.EXP.KTBW.SV.W.0024.000000T0000Z-160329T1900Z/
SARASOTA FL-CHARLOTTE FL-
251 PM EDT TUE MAR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES WILL EXPIRE AT 300 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2692 8236 2692 8234 2694 8237 2694 8235
2695 8236 2695 8238 2697 8237 2699 8241
2704 8243 2705 8245 2708 8245 2720 8227
2698 8208 2690 8234
TIME...MOT...LOC 1848Z 242DEG 19KT 2698 8243
$$
RHWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 1:55 PM EDT, 27 minutes earlier.
Area forecast discussion, Mar 29, 1:55 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 155 PM EDT TUE MAR 29 2016 .AVIATION... AREAS OF MVFR CIGS/VSBYS WITH LOCAL IFR VSBYS FROM +TSRA WILL IMPACT THE TERMINALS THROUGH 00Z AS AREAS OF SHRA/TSRA MOVE ONSHORE FROM THE GULF WITH ADDITIONAL TSRA DEVELOPING OVER THE LAND AREA. VFR SHOULD RETURN AFTER 01Z AS SHRA/TSRA MOVE TO THE EAST OF THE TERMINALS. LIGHT AND VARIABLE WINDS WILL BECOME WEST TO NORTHWEST AT 7 TO 10 KNOTS...WITH GUSTS UP TO 50 KNOTS POSSIBLE IN THE VICINITY OF TSRA. && .PREV DISCUSSION... /ISSUED 924 AM EDT TUE MAR 29 2016/ ..STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON... UPDATE... A LARGE CONVECTIVE COMPLEX NOTED OVER THE EAST-CENTRAL GULF OF MEXICO EARLY THIS MORNING ASSOCIATED WITH SHORT WAVE TROUGH WILL CONTINUE TO ADVANCE TO THE EAST THE REMAINDER OF THE MORNING WITH THIS CONVECTION LIKELY BEGINNING TO PUSH ONSHORE THE FLORIDA WEST COAST TOWARD NOON OR SHORTLY THEREAFTER AS ADDITIONAL SHOWERS AND STORMS DEVELOP OVER THE LAND AREA WITHIN A MOIST AND MODERATELY UNSTABLE AIR MASS. SURFACE HEATING COUPLED WITH RATHER COLD MID LEVEL TEMPERATURES (-13C) WILL HELP TO STEEPEN LAPSE RATES WHICH WILL INCREASE CONVECTIVE INSTABILITY FURTHER. THE INCREASING CAPE COMBINED WITH A REMNANT FRONTAL TROUGH ACROSS THE REGION AND THE ENHANCED ASCENT FROM THE SHORT-WAVE WILL CREATE A VERY FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE STORMS CAPABLE OF PRODUCING HAIL AND OR DAMAGING WIND GUSTS AS THE CONVECTION MOVES ONSHORE AND OTHER STORMS DEVELOP OVER THE REGION LATE MORNING AND INTO THE AFTERNOON. GIVEN CURRENT AND EXPECTED THERMODYNAMIC PROFILES AND 88D TRENDS WITHIN THE LAST FEW HOURS WILL BUMP UP POPS SOME IN A MID MORNING UPDATE...AND WILL ALSO ADD WORDING FOR SOME STRONG TO SEVERE STORMS WITH WINDS/HAIL. AS THE SHORT WAVE PASSES TO THE EAST THE SEVERE RISK SHOULD DIMINISH BY LATER IN THE AFTERNOON. IN ADDITION TO THE SEVERE RISK...AREAS OF DENSE FOG CONTINUE TO LINGER ACROSS THE REGION THIS MORNING...BUT SHOULD BEGIN TO BURN OFF IN THE NEXT HOUR OR SO AS MIXING CONTINUES WITH IMPROVING VISIBILITIES EXPECTED. WITH IMPROVING CONDITIONS EXPECTED WILL LET THE DENSE FOG ADVISORY FOR HERNANDO...PASCO...PINELLAS...AND HILLSBOROUGH COUNTIES EXPIRE AT 10 AM. MARINE... SURFACE HIGH PRESSURE NORTH OF THE REGION WILL MAINTAIN A LIGHT NORTHEAST TO EAST WIND FLOW WITH SLIGHT SEAS OVER THE GULF WATERS THE REMAINDER OF TODAY...WITH AN ONSHORE SEA BREEZE COMPONENT DEVELOPING NEAR SHORE DURING THE AFTERNOON. A LARGE AREA OF SHOWERS AND STORMS WILL MOVE INTO THE NEAR AND OFFSHORE WATERS THROUGH THE AFTERNOON WITH HIGHER WINDS/SEAS AND REDUCED VISIBILITIES EXPECTED IN AN NEAR ANY STORMS. WILL ADD WORDING FOR HIGHER WINDS/SEAS NEAR THUNDERSTORMS IN THE LATE MORNING UPDATE...OTHERWISE NO OTHER CHANGES EXPECTED AT THIS TIME. LINGERING SEA FOG OVER THE NEAR SHORE WATERS FROM BONITA BEACH NORTH TO TARPON SPRINGS SHOULD BEGIN TO BREAK UP AS THE MORNING CONTINUES SO WILL LET THE MARINE DENSE FOG ADVISORY FOR THESE AREA EXPIRE AT 10 AM...WITH OCCASIONAL LOWER VISIBILITIES EXPECTED IN THE VICINITY OF SHOWERS/STORMS THROUGH THE AFTERNOON. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && AVIATION...57/MCMICHAEL
Hazardous weather outlook, Mar 29, 11:19 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1119 AM EDT TUE MAR 29 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-301530- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 1119 AM EDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE EAST CENTRAL GULF OF MEXICO WILL PUSH ONSHORE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA DURING THE AFTERNOON. A MOIST AND MODERATELY UNSTABLE AIR MASS IN PLACE ACROSS THE REGION COMBINED WITH STRONG MID LEVEL WINDS AND ENHANCED LIFT FROM AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION WILL INCREASE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND STRONG DAMAGING WINDS. IN ADDITION SOME LOCALLY HEAVY RAIN...AND FREQUENT LIGHTNING WILL ACCOMPANY THE STORMS AS THEY MOVE TO THE EAST AT 10 TO 15 MPH. RESIDENT AND VISITORS SHOULD KEEP AN EYE TO THE SKY THIS AFTERNOON AND MOVE INDOORS IMMEDIATELY IF THREATENING WEATHER APPROACHES YOUR LOCATIONS. ...DENSE FOG/SMOKE IMPACT... AREAS OF LOCALLY DENSE FOG WILL AGAIN BE POSSIBLE LATE TONIGHT INTO EARLY WEDNESDAY MORNING...WHICH MAY IMPACT TRAVEL CONDITIONS DURING THE EARLY MORNING COMMUTE. IN ADDITION SOME AREAS OF MARINE SEA FOG MAY ALSO BE POSSIBLE...AND MARINERS SHOULD MONITOR LATER FORECASTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...FREQUENT LIGHTNING STRIKES...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER THE REMAINDER OF THE DAY AND SELF ACTIVATE IF NEEDED. MCMICHAEL
In the hours before
Special weather statement, Mar 29, 12:53 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1253 PM EDT TUE MAR 29 2016
FLZ155-160-255-260-291800-
INLAND MANATEE-INLAND SARASOTA-COASTAL MANATEE-COASTAL SARASOTA-
1253 PM EDT TUE MAR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SARASOTA AND
CENTRAL MANATEE COUNTIES...
AT 1252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SOUTH SARASOTA...OR 9 MILES SOUTHWEST OF SARASOTA...MOVING NORTHEAST
AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARASOTA...BRADENTON...LAKEWOOD RANCH...RIDGE WOOD HEIGHTS...LAKE
SARASOTA...KENSINGTON PARK...SAINT ARMANDS KEY...SARASOTA BRADENTON
AIRPORT...NORTH SARASOTA...SOUTH GATE RIDGE...SOUTHGATE...SARASOTA
SPRINGS...MYAKKA RIVER STATE PARK...GULF GATE ESTATES...THE MEADOWS...
SOUTH SARASOTA...WHITFIELD...WEST SAMOSET...SOUTH BRADENTON AND HIDDEN
RIVER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2739 8264 2732 8258 2733 8256 2729 8256
2728 8254 2733 8253 2743 8260 2753 8247
2727 8223 2715 8249 2722 8250 2725 8253
2721 8252 2723 8253
TIME...MOT...LOC 1652Z 228DEG 22KT 2722 8262
RHWLocal storm report, Mar 29, 1:30 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
130 PM EDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 1 ENE FRUITVILLE 27.34N 82.45W
03/29/2016 E0.25 INCH SARASOTA FL PUBLIC
SEVERAL REPORTS OF PEA SIZED HAIL IN SARASOTA LASTING FOR
SEVERAL MINUTES.
&&
JHUBBARDSpecial weather statement, Mar 29, 1:59 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 159 PM EDT TUE MAR 29 2016 FLZ052-056-061-251-255-260-291900- INLAND MANATEE-INLAND SARASOTA-POLK-DESOTO-INLAND HILLSBOROUGH-HARDEE- 159 PM EDT TUE MAR 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DESOTO...WESTERN HARDEE...SOUTHEASTERN HILLSBOROUGH...NORTHEASTERN SARASOTA AND MANATEE COUNTIES... AT 158 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MYAKKA CITY...OR 16 MILES NORTHWEST OF ARCADIA...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAUCHULA...MYAKKA CITY...ONA...ZOLFO SPRINGS...LAKE MANATEE STATE PARK... FORT GREEN...FORT LONESOME...LIMESTONE...DUETTE...PINE LEVEL AND MYAKKA HEAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2712 8202 2748 8244 2778 8210 2749 8169 TIME...MOT...LOC 1758Z 221DEG 15KT 2732 8210 RHW
Special weather statement, Mar 29, 2:04 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
204 PM EDT TUE MAR 29 2016
FLZ043-052-249-251-291900-
SUMTER-INLAND PASCO-POLK-INLAND HILLSBOROUGH-
204 PM EDT TUE MAR 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUMTER...
NORTHEASTERN HILLSBOROUGH...SOUTHEASTERN PASCO AND NORTHERN POLK
COUNTIES...
AT 203 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LAKE WALES TO WINTER HAVEN TO 6
MILES NORTHEAST OF FISH HAWK. MOVEMENT WAS NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...HAINES CITY...BARTOW...LAKE WALES...
AUBURNDALE...ZEPHYRHILLS...DADE CITY...FISH HAWK...LAKELAND LINDER
AIRPORT...ZEPHYRHILLS SOUTH...ZEPHYRHILLS NORTH...FUSSELS CORNER...COMBEE
SETTLEMENT...JAN PHYL VILLAGE...MEDULLA...POINCIANA...LAKE ALFRED AND
MULBERRY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2801 8138 2806 8146 2800 8142 2799 8138
2787 8145 2784 8175 2784 8225 2836 8217
2835 8166 2826 8166 2826 8156 2820 8153
2814 8152 2814 8146 2809 8145 2808 8135
TIME...MOT...LOC 1803Z 195DEG 12KT 2796 8152 2801 8171 2792 8215
RHWSpecial weather statement, Mar 29, 2:16 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
216 PM EDT TUE MAR 29 2016
FLZ160-162-255-260-291900-
INLAND MANATEE FL-INLAND SARASOTA FL-COASTAL SARASOTA FL-
COASTAL CHARLOTTE FL-
216 PM EDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES UNTIL 300 PM EDT...
AT 216 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES WEST OF NORTH PORT...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH PORT...PORT CHARLOTTE...GROVE CITY...MURDOCK...ROTONDA...NOKOMIS...
SOUTH VENICE...GULF COVE...WARM MINERAL SPRINGS...VENICE GARDENS...EL
JOBEAN...CHARLOTTE HARBOR AND LAUREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2689 8231 2691 8235 2692 8234 2694 8237
2695 8236 2695 8238 2698 8238 2698 8240
2705 8244 2705 8245 2712 8247 2725 8229
2698 8204 2696 8210 2697 8210 2687 8232
TIME...MOT...LOC 1816Z 235DEG 23KT 2698 8244The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:51 AM EDT | Dense Fog Advisory | TBW | Hernando, Hillsborough, Pasco, Pinellas | 4 hr |
| Mar 29, 5:55 AM EDT | Marine Dense Fog Advisory | TBW | 4 hr | |
| Mar 29, 12:53 PM EDT | Special Weather Statement | TBW | Sarasota | 67 min |
| Mar 29, 1:45 PM EDT | Special Marine Warning | TBW | 60 min | |
| Mar 29, 1:59 PM EDT | Special Weather Statement | TBW | Hardee, Manatee | 61 min |
| Mar 29, 2:04 PM EDT | Special Weather Statement | TBW | Polk | 56 min |
| Mar 29, 2:16 PM EDT | Special Weather Statement | TBW | Sarasota | 44 min |
| Mar 29, 2:46 PM EDT | Special Marine Warning | TBW | 59 min | |
| Mar 29, 3:01 PM EDT | Special Weather Statement | TBW | Polk | 59 min |
| Mar 29, 3:23 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Lee, Sarasota | 52 min |
| Mar 29, 3:57 PM EDT | Special Marine Warning | TBW | 33 min | |
| Mar 29, 4:16 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.